Ugh, this is messed up. I’m going through Lamictal withdrawal, and my Epival has to get adjusted to deal with now being the sole medication in my body, and I’m realizing that I have to be careful. Bleh. Withdrawals are awful with psych meds, it feels like going crazy but it’s just that your brain suddenly has to make major chemical adjustments. I’m not getting zaps, which is nice, brain zaps are awful. And I just got off Celexa a month or so ago too, so I remember the zaps. They also cause auditory hallucinations, and sometimes when I’m falling asleep I yell out random words completely involuntary. It’s just the way withdrawal goes.
A friend of mine was talking about a nightmare he had that he couldn’t get methadone anymore and all these awful things he did to his body because he was in withdrawals. Intense dream man. But I understand it. Some people say psych med withdrawals are as bad as heroin withdrawal, and it is really awful. I used to get psych meds from other people if my prescription ran out and I couldn’t see the doctor fast enough, it was that painful. I’d literally spend my last two dollars on bus fare to a friend’s house across town if she had paxil. It’s like being an addict.
And I still have one more drug to withdraw from after Lamictal, so it’s not going to end right away.
And I saw Children of Men and now I keep listening to Ruby Tuesday over and over. Jesus. Where is the Quietus?
It really is an awful feeling these last few days, bleh. I guess I have to figure out how to take care of myself. I am getting to some amazing personal revelations and healing and stuff though. I realized that I have a psychiatrist in my head. It’s really fucked, I just automatically attribute every emotion to bipolar now. It’s like, I don’t own any of my feelings, it’s weird. So I’m trying to stop labeling my emotions and instead I’m trying to actively find the root cause of whatever emotion is at hand. I guess I’m trying to be mindful. It’s working too, I’m actually figuring out what’s really bugging me. I’m aiming to figure out how to be more in control of my feelings but without shutting myself down.
Either way, the point is I’m kind of all over the place and just trying to pass as normal for long enough that I can get out of withdrawals without someone hauling me away somewhere for observation. I think I’ll be okay, I’m not seeing magic in everything and I’m not making any final arrangements either. As long as I’m not in one extreme I’m not worried. Just irritated and jumping out of my skin and some typical and old old thoughts are showing up to be jerky. I’ve been talking to another friend about alternatives to meds and she mentioned meditation, and I think I should start doing that now. I think it would help me get more balance and self control.
I think stopping Lamictal is harder because the rash meant I had to stop it completely cold turkey, which is a bad thing for psych drugs. Usually I would have eased off of it in smaller increments over a long period of time, but this was just immediate. Bleh to drug withdrawal, icky. Meth is easier to kick than psych drugs, I kid you not.
2 thoughts on “”
Cold turkey?! Oh, that’s awful. The only thing I’ve ever had to quit cold turkey was caffeine, and that was hard enough. Psych meds are brutal.
I hope you get through this quickly, and that your body readjusts as smoothly as possible.
Thanks spotted elephant, I hope so too!